Alert archive / Virginia / Small Craft Advisories in 2021

Small Craft Advisory 22, NWS Baltimore/Washington

January 27, 2021

NWS Baltimore/Washington issued this small craft advisory at Jan 27, 2021, 10:54 AM EST. It took effect at Jan 28, 2021, 6:00 PM EST. It was in force for .

The area

The counties it named.

The facts

Issued
Jan 27, 2021, 10:54 AM EST (15:54 UTC)
In effect from
Jan 28, 2021, 6:00 PM EST
Expired
Jan 27, 2021, 8:10 PM EST
In force
Issued by
NWS Baltimore/Washington

The text

As transmitted.

985 
WHUS71 KLWX 271554
MWWLWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Baltimore MD/Washington DC
1054 AM EST Wed Jan 27 2021

ANZ532-533-540-541-280000-
/O.EXT.KLWX.SC.Y.0020.000000T0000Z-210128T1100Z/
/O.EXB.KLWX.GL.W.0003.210128T1100Z-210129T1100Z/
Chesapeake Bay from Sandy Point to North Beach MD-
Chesapeake Bay from North Beach to Drum Point MD-Eastern Bay-
Choptank River to Cambridge MD and the Little Choptank River-
1054 AM EST Wed Jan 27 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EST THURSDAY...
...GALE WARNING IN EFFECT FROM 6 AM THURSDAY TO 6 AM EST FRIDAY...

* WHAT...For the Gale Warning, northwest winds around 25 kt with 
  gusts up to 40 kt and waves 2 to 4 ft expected. For the Small 
  Craft Advisory, north winds 10 to 20 kt with gusts up to 25 kt.

* WHERE...Chesapeake Bay from Sandy Point to North Beach MD, 
  Chesapeake Bay from North Beach to Drum Point MD, Eastern Bay 
  and Choptank River to Cambridge MD and the Little Choptank 
  River.

* WHEN...For the Gale Warning, from 6 AM Thursday to 6 AM EST 
  Friday. For the Small Craft Advisory, until 6 AM EST Thursday.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

ANZ530-535-536-538-280000-
/O.CON.KLWX.SC.Y.0020.000000T0000Z-210127T2300Z/
/O.EXT.KLWX.SC.Y.0021.210128T0500Z-210128T1100Z/
/O.EXA.KLWX.GL.W.0003.210128T1100Z-210128T2300Z/
/O.NEW.KLWX.SC.Y.0022.210128T2300Z-210129T1100Z/
Chesapeake Bay north of Pooles Island MD-
Tidal Potomac from Key Bridge to Indian Head MD-
Tidal Potomac from Indian Head to Cobb Island MD-
Patapsco River including Baltimore Harbor-
1054 AM EST Wed Jan 27 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING...
...SMALL CRAFT ADVISORY NOW IN EFFECT FROM MIDNIGHT TONIGHT TO
6 AM EST THURSDAY...
...GALE WARNING IN EFFECT FROM 6 AM TO 6 PM EST THURSDAY...
...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THURSDAY TO 6 AM EST
FRIDAY...

* WHAT...For the Gale Warning, northwest winds around 20 kt with
  gusts up to 35 kt expected. For the first Small Craft Advisory,
  north winds 10 to 15 kt with gusts up to 20 kt. For the second
  Small Craft Advisory, north winds 10 to 15 kt with gusts up to
  20 kt expected. For the third Small Craft Advisory, northwest
  winds 15 to 20 kt with gusts up to 30 kt expected.

* WHERE...Tidal Potomac River from Key Bridge to Cobb Island MD, 
  Chesapeake Bay north of Pooles Island MD, and Patapsco River 
  including Baltimore Harbor.

* WHEN...For the Gale Warning, from 6 AM to 6 PM EST Thursday. For
  the first Small Craft Advisory, until 6 PM EST this evening. For
  the second Small Craft Advisory, from midnight tonight to 6 AM
  EST Thursday. For the third Small Craft Advisory, from 6 PM 
  Thursday to 6 AM EST Friday.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

ANZ531-539-542-280000-
/O.EXT.KLWX.SC.Y.0020.000000T0000Z-210128T1100Z/
/O.EXA.KLWX.GL.W.0003.210128T1100Z-210128T2300Z/
/O.NEW.KLWX.SC.Y.0022.210128T2300Z-210129T1100Z/
Chesapeake Bay from Pooles Island to Sandy Point MD-
Chester River to Queenstown MD-
Patuxent River to Broomes Island MD-
1054 AM EST Wed Jan 27 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EST THURSDAY...
...GALE WARNING IN EFFECT FROM 6 AM TO 6 PM EST THURSDAY...
...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THURSDAY TO 6 AM EST
FRIDAY...

* WHAT...For the Gale Warning, northwest winds 20 to 25 kt with 
  gusts up to 35 kt expected. For the first Small Craft Advisory, 
  north winds 10 to 15 kt with gusts up to 25 kt. For the second 
  Small Craft Advisory, northwest winds 15 to 20 kt with gusts up 
  to 30 kt expected.

* WHERE...Chesapeake Bay from Pooles Island to Sandy Point MD, 
  Chester River to Queenstown MD and Patuxent River to Broomes 
  Island MD.

* WHEN...For the Gale Warning, from 6 AM to 6 PM EST Thursday. For
  the first Small Craft Advisory, until 6 AM EST Thursday. For the
  second Small Craft Advisory, from 6 PM Thursday to 6 AM EST 
  Friday.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

ANZ534-537-543-280000-
/O.CON.KLWX.SC.Y.0020.000000T0000Z-210128T1100Z/
/O.EXT.KLWX.GL.W.0003.210128T1100Z-210129T1100Z/
Chesapeake Bay from Drum Point MD to Smith Point VA-
Tidal Potomac from Cobb Island MD to Smith Point VA-
Tangier Sound and the inland waters surrounding Bloodsworth
Island-
1054 AM EST Wed Jan 27 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST
THURSDAY...
...GALE WARNING NOW IN EFFECT FROM 6 AM THURSDAY TO 6 AM EST
FRIDAY...

* WHAT...For the Gale Warning, northwest winds 25 to 30 kt with 
  gusts up to 40 kt and waves 2 to 4 ft expected. For the Small 
  Craft Advisory, north winds 10 to 20 kt with gusts up to 25 kt.

* WHERE...Tangier Sound and the inland waters surrounding 
  Bloodsworth Island, Chesapeake Bay from Drum Point MD to Smith 
  Point VA and Tidal Potomac from Cobb Island MD to Smith Point 
  VA.

* WHEN...For the Gale Warning, from 6 AM Thursday to 6 AM EST 
  Friday. For the Small Craft Advisory, until 6 AM EST Thursday.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

DHOF
2 follow-up statements
266 
WHUS71 KLWX 272056
MWWLWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Baltimore MD/Washington DC
356 PM EST Wed Jan 27 2021

ANZ530-535-536-538-280500-
/O.CON.KLWX.SC.Y.0020.000000T0000Z-210127T2300Z/
/O.CON.KLWX.SC.Y.0021.210128T0500Z-210128T1100Z/
/O.CON.KLWX.GL.W.0003.210128T1100Z-210128T2300Z/
/O.CON.KLWX.SC.Y.0022.210128T2300Z-210129T1100Z/
Chesapeake Bay north of Pooles Island MD-
Tidal Potomac from Key Bridge to Indian Head MD-
Tidal Potomac from Indian Head to Cobb Island MD-
Patapsco River including Baltimore Harbor-
356 PM EST Wed Jan 27 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT
TO 6 AM EST THURSDAY...
...GALE WARNING REMAINS IN EFFECT FROM 6 AM TO 6 PM EST
THURSDAY...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THURSDAY TO
6 AM EST FRIDAY...

* WHAT...For the Gale Warning, northwest winds around 20 kt with 
  gusts up to 35 kt expected. For the first Small Craft 
  Advisory, north winds 10 to 15 kt with gusts up to 20 kt. For 
  the second Small Craft Advisory, north winds 10 to 15 kt with 
  gusts up to 20 kt expected. For the third Small Craft 
  Advisory, northwest winds 15 to 20 kt with gusts up to 30 kt 
  expected.

* WHERE...Tidal Potomac River from Key Bridge to Cobb Island MD, 
  Chesapeake Bay north of Pooles Island MD, and Patapsco River 
  including Baltimore Harbor.

* WHEN...For the Gale Warning, from 6 AM to 6 PM EST Thursday. 
  For the first Small Craft Advisory, until 6 PM EST this 
  evening. For the second Small Craft Advisory, from midnight 
  tonight to 6 AM EST Thursday. For the third Small Craft 
  Advisory, from 6 PM Thursday to 6 AM EST Friday.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

ANZ531-539-542-280500-
/O.CON.KLWX.SC.Y.0020.000000T0000Z-210128T1100Z/
/O.CON.KLWX.GL.W.0003.210128T1100Z-210128T2300Z/
/O.CON.KLWX.SC.Y.0022.210128T2300Z-210129T1100Z/
Chesapeake Bay from Pooles Island to Sandy Point MD-
Chester River to Queenstown MD-
Patuxent River to Broomes Island MD-
356 PM EST Wed Jan 27 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST
THURSDAY...
...GALE WARNING REMAINS IN EFFECT FROM 6 AM TO 6 PM EST
THURSDAY...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THURSDAY TO
6 AM EST FRIDAY...

* WHAT...For the Gale Warning, northwest winds 20 to 25 kt with 
  gusts up to 35 kt expected. For the first Small Craft 
  Advisory, north winds 10 to 15 kt with gusts up to 25 kt. For 
  the second Small Craft Advisory, northwest winds 15 to 20 kt 
  with gusts up to 30 kt expected.

* WHERE...Chesapeake Bay from Pooles Island to Sandy Point MD, 
  Chester River to Queenstown MD and Patuxent River to Broomes 
  Island MD.

* WHEN...For the Gale Warning, from 6 AM to 6 PM EST Thursday. 
  For the first Small Craft Advisory, until 6 AM EST Thursday. 
  For the second Small Craft Advisory, from 6 PM Thursday to 6 
  AM EST Friday.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

ANZ532>534-537-540-541-543-280500-
/O.CON.KLWX.SC.Y.0020.000000T0000Z-210128T1100Z/
/O.CON.KLWX.GL.W.0003.210128T1100Z-210129T1100Z/
Chesapeake Bay from Sandy Point to North Beach MD-
Chesapeake Bay from North Beach to Drum Point MD-
Chesapeake Bay from Drum Point MD to Smith Point VA-
Tidal Potomac from Cobb Island MD to Smith Point VA-Eastern Bay-
Choptank River to Cambridge MD and the Little Choptank River-
Tangier Sound and the inland waters surrounding Bloodsworth
Island-
356 PM EST Wed Jan 27 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST
THURSDAY...
...GALE WARNING REMAINS IN EFFECT FROM 6 AM THURSDAY TO 6 AM EST
FRIDAY...

* WHAT...For the Gale Warning, northwest winds 25 to 30 kt with 
  gusts up to 40 kt and waves 2 to 4 ft expected. For the Small 
  Craft Advisory, north winds 10 to 20 kt with gusts up to 25 kt.

* WHERE...Tangier Sound and the inland waters surrounding 
  Bloodsworth Island, Chesapeake Bay from Drum Point MD to Smith 
  Point VA and Tidal Potomac from Cobb Island MD to Smith Point 
  VA.

* WHEN...For the Gale Warning, from 6 AM Thursday to 6 AM EST 
  Friday. For the Small Craft Advisory, until 6 AM EST Thursday.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

CJL
859 
WHUS71 KLWX 280110
MWWLWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Baltimore MD/Washington DC
810 PM EST Wed Jan 27 2021

ANZ531-539-542-280915-
/O.CON.KLWX.SC.Y.0020.000000T0000Z-210128T1100Z/
/O.EXT.KLWX.GL.W.0003.210128T1100Z-210129T1100Z/
/O.CAN.KLWX.SC.Y.0022.210128T2300Z-210129T1100Z/
Chesapeake Bay from Pooles Island to Sandy Point MD-
Chester River to Queenstown MD-
Patuxent River to Broomes Island MD-
810 PM EST Wed Jan 27 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST
THURSDAY...
...GALE WARNING NOW IN EFFECT FROM 6 AM THURSDAY TO 6 AM EST
FRIDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

* WHAT...For the Gale Warning, northwest winds 15 to 25 kt with 
  gusts up to 35 kt and waves 2 to 4 ft expected. For the Small 
  Craft Advisory, north winds 10 to 15 kt with gusts up to 25 kt.

* WHERE...Chester River to Queenstown MD, Patuxent River to 
  Broomes Island MD and Chesapeake Bay from Pooles Island to 
  Sandy Point MD.

* WHEN...For the Gale Warning, from 6 AM Thursday to 6 AM EST 
  Friday. For the Small Craft Advisory, until 6 AM EST Thursday.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

ANZ530-535-536-538-280915-
/O.CON.KLWX.SC.Y.0021.210128T0500Z-210128T1100Z/
/O.EXT.KLWX.GL.W.0003.210128T1100Z-210129T1100Z/
/O.CAN.KLWX.SC.Y.0022.210128T2300Z-210129T1100Z/
Chesapeake Bay north of Pooles Island MD-
Tidal Potomac from Key Bridge to Indian Head MD-
Tidal Potomac from Indian Head to Cobb Island MD-
Patapsco River including Baltimore Harbor-
810 PM EST Wed Jan 27 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT
TO 6 AM EST THURSDAY...
...GALE WARNING NOW IN EFFECT FROM 6 AM THURSDAY TO 6 AM EST
FRIDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

* WHAT...For the Gale Warning, northwest winds 15 to 25 kt with 
  gusts up to 35 kt expected. For the Small Craft Advisory, 
  north winds 10 to 15 kt with gusts up to 20 kt expected.

* WHERE...Tidal Potomac River from Key Bridge to Cobb Island MD, 
  Patapsco River including Baltimore Harbor, and Chesapeake Bay 
  north of Pooles Island MD.

* WHEN...For the Gale Warning, from 6 AM Thursday to 6 AM EST 
  Friday. For the Small Craft Advisory, from midnight tonight to 
  6 AM EST Thursday.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

ANZ532>534-537-540-541-543-280915-
/O.CON.KLWX.SC.Y.0020.000000T0000Z-210128T1100Z/
/O.CON.KLWX.GL.W.0003.210128T1100Z-210129T1100Z/
Chesapeake Bay from Sandy Point to North Beach MD-
Chesapeake Bay from North Beach to Drum Point MD-
Chesapeake Bay from Drum Point MD to Smith Point VA-
Tidal Potomac from Cobb Island MD to Smith Point VA-Eastern Bay-
Choptank River to Cambridge MD and the Little Choptank River-
Tangier Sound and the inland waters surrounding Bloodsworth
Island-
810 PM EST Wed Jan 27 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST
THURSDAY...
...GALE WARNING REMAINS IN EFFECT FROM 6 AM THURSDAY TO 6 AM EST
FRIDAY...

* WHAT...For the Gale Warning, northwest winds 15 to 25 kt with 
  gusts up to 40 kt and waves 2 to 5 ft expected. For the Small 
  Craft Advisory, north winds 10 to 20 kt with gusts up to 30 kt.

* WHERE...Chesapeake Bay from Sandy Point MD to Smith Point VA, 
  Tangier Sound and the inland waters surrounding Bloodsworth 
  Island, Choptank River to Cambridge MD and the Little Choptank 
  River, Tidal Potomac from Cobb Island MD to Smith Point VA, 
  and Eastern Bay.

* WHEN...For the Gale Warning, from 6 AM Thursday to 6 AM EST 
  Friday. For the Small Craft Advisory, until 6 AM EST Thursday.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before this small craft advisory went out at Jan 27, 9:06 AM EST, 1 hour 48 minutes earlier.

Area forecast discussion, Jan 27, 9:06 AM EST, 1 hour 48 minutes before
Area Forecast Discussion
National Weather Service Baltimore MD/Washington DC
906 AM EST Wed Jan 27 2021

.SYNOPSIS...
High pressure will briefly return today, but an area of low
pressure will graze the area to the south tonight into Thursday.
High pressure will briefly return again Friday into Saturday
before another storm system approaches for late in the weekend
into early next week.

&&

.NEAR TERM /THROUGH TONIGHT/...
Latest analysis depicts a fairly weak cold front pushing
southeastward away from the region. The 12Z KIAD sounding shows
a subsidence inversion which may trap some moisture leading to
stubborn stratocumulus clouds through about midday. Otherwise,
a breezy day with some sun is expected, with warmer temperatures
than yesterday, but significantly more wind. Gusts will reach
the 20-30 mph range, keeping wind chill temperatures in the 30s
all day long.

Tonight, low pressure currently developing over the Gulf coast
will head northeast into the Carolinas. High pressure building
southward in the wake of today's front will help keep this
system suppressed to the south. Models are in good agreement
that no precip will fall north of Washington DC. However, a fair
number bring some light snow as far north as DC, and more bring
snow into central VA. At this point, will keep chance pops for
our southern zones and slight chance up to DC, with a light
(mainly less than an inch) accumulation for central VA. Day
shift may need to adjust POPs upward towards likely in this area
if the 12Z suite comes into better agreement about where the
cut-off in precip will be, but at this time, no advisories are
anticipated. Otherwise, tonight will be colder than Tuesday
night, with lows mostly in the 20s and a brisk northerly wind as
the storm strengthens and the gradient increases.

&&

.SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
Low pressure pulling away out to sea will be the main story
Thursday and Friday. Any lingering snow should end early
Thursday morning in our southern zones, but winds will increase
significantly. There is a chance we may need wind advisories,
as gusts look likely to reach 40 mph, and could push past 45.
With the rather cold (for this winter) temperatures, wind chills
will stay in the teens and 20s all day long as well. Otherwise,
the clouds should break for some sun as the day progresses and
high pressure slowly starts building in.

The storm will only slowly move away Thursday night through
Friday night, with gusty winds only slowly diminishing through
this time. Cold air from Canada will also advect south across
the region, with the potential for some of the coldest days and
nights we've had so far this winter, though with the lack of
real cold so far this year, this isn't really saying much.
Widespread temperatures into the teens would have normally
happened by now, and may at the end of this week, but haven't
happened yet, so it could be the coldest of the season so far.
Otherwise, dry conditions should prevail.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
High pressure overhead will keep us dry and chilly Saturday. As
the northern fringe of this high departs toward the northeast,
the southern half will wedge along the eastern slopes of the
Appalachians. This will likely keep cold air in place ahead of a
developing low pressure system that could bring us a mix of
rain and snow or all snow later in the weekend. Clouds will
increase Saturday night before thickening with precipitation
arriving Sunday.

As of now, the precipitation looks to arrive as some light snow
late Saturday night into early Sunday from southwest to
northeast. As an easterly flow increases ahead of the main storm
system, we throw a factor of rain into the precipitation type
mixture. By late Sunday evening and continuing Sunday night and
through midday Monday, the easterly flow gradually becomes more
northerly. This is due to a coastal low pressure system forming
near the Outer Banks and intensifying as it moves toward the
northeast.

By Monday night and into Tuesday, precipitation should taper
off and end slowly from west to east as the coastal low moves
away and high pressure becomes reestablished in the region.
Temperatures will be near average during the lifetime of the
storm system.

&&

.AVIATION /15Z WEDNESDAY THROUGH SUNDAY/...
VFR conditions have returned except at KCHO where conditions
should improve between 15z-16z. NW winds then gust 20-25 knots
today. Tonight, sub-VFR conditions may reach CHO with some snow
moving in from the south, but further north, this is unlikely.
Any snow moves out early Friday. Winds may relax a bit tonight,
but likely increase substantially on Thursday with gusts
potentially approaching 40 knots. Slightly weaker winds on
Friday, but still gusty.

VFR conditions Saturday and Saturday night with variable winds.
VFR conditions to start Sunday morning, but conditions should
deteriorate midday Sunday through Sunday night with
precipitation encompassing the region. MVFR to IFR conditions
possible midday Sunday and Sunday afternoon due to lowering
ceilings. Winds east 5 to 10 knots gusts to 15 knots Sunday,
becoming northeast to north around 10 knots Sunday night.

&&

.MARINE...
Cold front will bring SCA conditions to the waters today. Winds
relax just a little this evening, then increase after midnight
and especially after dawn Thursday as a low pressure strengthens
off the coast. This likely brings gales to part, if not all, of
our waters for Thursday, possibly extending into Thursday night.
Winds relax a bit Friday as the low pulls further away, but SCA
still likely.

No marine hazards expected Saturday and Saturday night. Winds
variable 5 to 10 knots. Small craft advisories are possible
Sunday and Sunday night. Winds becoming northeast to north 10 to
15 knots gusts up to 20 knots.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...None.
MD...None.
VA...Dense Fog Advisory until 9 AM EST this morning for VAZ036>039-
     050-051.
WV...None.
MARINE...Small Craft Advisory until 6 PM EST Thursday for ANZ531>533-
     539>542.
     Small Craft Advisory until 6 PM EST this evening for ANZ530-
     535-536-538.
     Small Craft Advisory from midnight tonight to 6 PM EST
     Thursday for ANZ530-535-536-538.
     Small Craft Advisory until 6 AM EST Thursday for ANZ534-537-
     543.
     Gale Warning from 6 AM to 6 PM EST Thursday for ANZ534-537-543.

&&

SYNOPSIS...RCM
NEAR TERM...RCM/DHOF
SHORT TERM...RCM
LONG TERM...KLW
AVIATION...RCM/KLW/DHOF
MARINE...RCM/KLW
Hazardous weather outlook, Jan 27, 10:54 AM EST, 0 minutes before
Hazardous Weather Outlook
National Weather Service Baltimore MD/Washington DC
1054 AM EST Wed Jan 27 2021

ANZ530>543-DCZ001-MDZ008-011-013-014-016>018-504-506-508-
VAZ052>057-281600-
Chesapeake Bay north of Pooles Island MD-
Chesapeake Bay from Pooles Island to Sandy Point MD-
Chesapeake Bay from Sandy Point to North Beach MD-
Chesapeake Bay from North Beach to Drum Point MD-
Chesapeake Bay from Drum Point MD to Smith Point VA-
Tidal Potomac from Key Bridge to Indian Head MD-
Tidal Potomac from Indian Head to Cobb Island MD-
Tidal Potomac from Cobb Island MD to Smith Point VA-
Patapsco River including Baltimore Harbor-
Chester River to Queenstown MD-Eastern Bay-
Choptank River to Cambridge MD and the Little Choptank River-
Patuxent River to Broomes Island MD-
Tangier Sound and the inland waters surrounding Bloodsworth
Island-District of Columbia-Cecil-Southern Baltimore-
Prince Georges-Anne Arundel-Charles-St. Marys-Calvert-
Central and Southeast Montgomery-Central and Southeast Howard-
Southeast Harford-Prince William/Manassas/Manassas Park-Fairfax-
Arlington/Falls Church/Alexandria-Stafford-Spotsylvania-
King George-
1054 AM EST Wed Jan 27 2021

This Hazardous Weather Outlook is for the Maryland portion of the
Chesapeake Bay, Tidal Potomac River, and I-95 corridor through
central Maryland, northern Virginia, and District of Columbia.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

A light coating of snow is possible during the Thursday morning
commute over the far southern suburbs of Washington DC. This may
result in hazardous traveling conditions.

Isolated wind damage is possible due to a gusty northwesterly wind
Thursday. A Wind Advisory may be required.

A Gale Warning is in effect for the Maryland portion of the
Chesapeake Bay, the tidal Potomac River, and adjoining tidal
estuaries Thursday. The Gale Warning continues through Thursday
night for the lower tidal Potomac River and the Maryland portion
of the Chesapeake Bay and most adjoining tidal estuaries south of
Sandy Point Maryland. The Gale Warning may need to be expanded, or
extended into Friday.

There is an enhanced winter storm threat for Sunday and Sunday
night, with a slight winter storm threat through Monday night. If
the threat materializes, it may cause travel disruptions.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MDZ003>006-503-505-507-VAZ025>031-036>040-050-051-501-502-505>508-
WVZ050>053-055-281600-
Washington-Frederick MD-Carroll-Northern Baltimore-
Northwest Montgomery-Northwest Howard-Northwest Harford-Augusta-
Rockingham-Shenandoah-Frederick VA-Page-Warren-Clarke-Nelson-
Albemarle-Greene-Madison-Rappahannock-Orange-Culpeper-
Northern Fauquier-Southern Fauquier-Western Loudoun-
Eastern Loudoun-Northern Virginia Blue Ridge-
Central Virginia Blue Ridge-Hampshire-Morgan-Berkeley-Jefferson-
Hardy-
1054 AM EST Wed Jan 27 2021

This Hazardous Weather Outlook is for portions of eastern West
Virginia, northern and central Virginia, and central and western
Maryland.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

A light coating of snow is possible during the Thursday morning
commute over the far southern suburbs of Washington DC. This may
result in hazardous traveling conditions.

Isolated wind damage is possible due to a gusty northwesterly wind
Thursday. A Wind Advisory may be required.

There is an enhanced winter storm threat for Sunday and Sunday
night, with a slight winter storm threat through Monday night. If
the threat materializes, it may cause travel disruptions.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MDZ001-501-502-VAZ503-504-WVZ501>506-281600-
Garrett-Extreme Western Allegany-Central and Eastern Allegany-
Western Highland-Eastern Highland-Western Grant-Eastern Grant-
Western Mineral-Eastern Mineral-Western Pendleton-
Eastern Pendleton-
1054 AM EST Wed Jan 27 2021

This Hazardous Weather Outlook is for the Allegheny Front
counties in western Maryland, eastern West Virginia, and Highland
County Virginia.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Isolated wind damage is possible due to a gusty northwesterly wind
Thursday. A Wind Advisory may be required.

There is an enhanced winter storm threat for Sunday and Sunday
night, with a slight winter storm threat through Monday night. If
the threat materializes, it may cause travel disruptions.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

DHOF

In the hours before

Special weather statement, Jan 27, 10:39 AM EST, 15 minutes before
Special Weather Statement
National Weather Service Baltimore MD/Washington DC
1039 AM EST Wed Jan 27 2021

MDZ016-017-VAZ052-055-056-502-280130-
Charles-St. Marys-Prince William/Manassas/Manassas Park-Stafford-
Spotsylvania-Southern Fauquier-
Including the cities of St. Charles, Waldorf, Lexington Park,
California, Dale City, Manassas, Woodbridge, Lake Ridge,
Montclair, Falmouth, Fredericksburg, and Turnbull
1039 AM EST Wed Jan 27 2021

...POTENTIAL WINTER COMMUTING HAZARD FOR THE FAR SOUTHERN SUBURBS
OF WASHINGTON DC THURSDAY MORNING...

There is a potential for hazardous commuting conditions for the
Thursday morning commute. A period of snow showers is POSSIBLE
Thursday morning across the far southern suburbs of Washington DC.
A light coating of snow is possible on area roads and sidewalks.

IF this threat materializes during the Thursday morning rush-
hour, many roads could quickly turn icy. This could lead to
dangerous traveling conditions, multiple accidents, and extensive
delays.

If commuting Thursday morning, be aware of the POSSIBILITY of
significant travel disruptions. Plan ahead by allowing for extra
travel time, and consider using telework options.

Stay tuned for updates on this potential winter weather episode.

DHOF

The office that day

Everything else NWS Baltimore/Washington issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 26, 8:18 PM ESTDense Fog AdvisoryLWXClarke, Culpeper, Fauquier, Frederick, Greene, Loudoun and 13 more13 hr
Jan 27, 12:37 AM ESTGale WarningLWX48 hr
Jan 27, 12:37 AM ESTSmall Craft AdvisoryLWX29 hr
Jan 27, 12:37 AM ESTSmall Craft AdvisoryLWX29 hr

Nearby

Small Craft Advisories in Virginia, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.